Alert archive / West Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Charleston, WV

June 16, 2016McDowell County, Wyoming County, West Virginia

NWS Charleston, WV issued this special weather statement at Jun 16, 2016, 12:13 AM EDT for McDowell County, Wyoming County, West Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2016, 12:13 AM EDT (04:13 UTC)
Expired
Jun 16, 2016, 1:00 AM EDT
In force
47 min
Issued by
NWS Charleston, WV

Counties McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 4.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

813 
WWUS81 KRLX 160413
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT THU JUN 16 2016

VAZ004-WVZ024-025-033-034-160500-
BUCHANAN-LOGAN-MCDOWELL-MINGO-WYOMING-
1213 AM EDT THU JUN 16 2016

NEAR MIDNIGHT...BRIEF DOWNPOURS WERE MOVING EAST AROUND 30 MPH
THROUGH EASTERN MINGO...EASTERN LOGAN...WYOMING AND MCDOWELL
COUNTIES.  THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WAS AFFECTING
AREAS AROUND SUCH COMMUNITIES AS GILBERT...IAEGER...PINEVILLE...AND
WELCH. 

A QUICK HALF INCH OF RAIN COULD FALL IN JUST 15 MINUTES...CAUSING
WATER TO FLOW ACROSS ROADS FROM OVERFLOWING DITCH LINES OR FROM
RUNOFF OFF MOUNTAINSIDES. LATE NIGHT MOTORISTS NEED TO DRIVE SLOWER
DURING THESE LATE NIGHT STORMS.

WIND GUSTS OF 30 MPH MAY OCCUR...MOSTLY ACROSS HIGH TERRAIN.

THE RAIN SHOULD DIMINISH OVER EASTERN LOGAN AND EASTERN MINGO
COUNTIES BEFORE 1 AM...THEN BETWEEN 1 AND 2 AM OVER WYOMING AND
MCDOWELL COUNTIES.   

LAT...LON 3724 8174 3728 8176 3728 8185 3733 8187
      3736 8193 3741 8192 3750 8202 3754 8197
      3758 8212 3771 8208 3765 8136 3755 8131
      3750 8125 3746 8131 3741 8129 3742 8131
      3727 8142 3726 8150 3721 8156 3720 8168
TIME...MOT...LOC 0403Z 287DEG 28KT 3760 8194 

$$

22

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 15, 8:36 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 15, 8:36 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
836 PM EDT WED JUN 15 2016

.SYNOPSIS...
Another round of storms tonight. Cold front moves through
Thursday afternoon and evening causing strong storms. Drier air
Friday night into Saturday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Forecast is on track. The line of storms the NAM progged earlier
developed and is being fueled by instability and an upper level
vort max/sw. The line should track se through our cwa, so have
upped pops and qpf accordingly. Most reports coming out of the
more unstable air in Ohio have been sub-severe, however, still
think there is a marginal threat for wind/hail particularly the
kind that warrant strongly worded SPS's.

Previous discussion largely unchanged...
After this feature moves E late tonight expect a lull lasting
thru midday. Attention turns to advancing upper trof and closed
low out of the Great Lakes into E OH/N WV tomorrow afternoon. With
ample heating expecting ahead of this feature...instability should
be quite high. Interrogating the modeled environment reveals some
conditions favorable for MCS development with damaging wind gust
potential over N WV. Theta E feed on the NE side of low pressure
in conjunction with relatively higher llvl storm relative flow
compared to mid lvls are some key indicators of such a complex
forming. SPC continues to highlight this region for primarily a
damaging wind threat...though N WV may be more in the genesis area
of any complex compared to areas further E.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Models continue to drive the upper low and attending cold front
southeast across the area Thursday night...with showers and
storms continuing. The most widespread and heaviest rains will be
over northeastern counties of West Virginia. Will have to watch
for potential water problems Thursday night with the high moisture
content available...especially over northeast West Virginia.
Showers will quickly end from northwest to southeast on Friday as
the upper low exits. This will allow high pressure with somewhat
cooler and much drier air to overspread the area by mid afternoon
Friday.

Look for high pressure to prevail with near normal temperatures
and less humidity for Friday night and Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Went with WPC Guidance with some tweaks. The period will begin
with high pressure in control. This feature will weaken and push
southeast...allowing a cold front to move into the region late.

WPC guidance looked a little cool for highs...so tweaked upwards a
degree or so each day.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
VFR conditions at all sites this evening. Developing convection to
the west will move towards the Ohio Valley. Thunderstorms may
result in MVFR or perhaps brief IFR conditions in HTS/CRW/PKB
this evening...and in CKB/EKN/BKW after midnight. Not expecting
too much in the way of fog after convection due to lingering cloud
cover...perhaps some MFVR conditions before sunrise. Clearing in
the morning on Thursday before Thunderstorms with possible
MVFR/IFR return in the afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE...Medium.

ALTERNATE SCENARIOS: Timing of thunderstorm arrival may vary. IFR Fog
may develop if skies clear earlier than expected. Strong
thunderstorms possible on Thursday.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            THU 06/16/16
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    M    M    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    M

AFTER 00Z FRIDAY...
IFR possible in storms Thursday evening.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/JW
NEAR TERM...JW/30
SHORT TERM...JMV
LONG TERM...JSH
AVIATION...JW/MAC
Hazardous weather outlook, Jun 15, 3:46 PM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT WED JUN 15 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-162000-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-WOOD-
PLEASANTS-TYLER-
346 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF NORTHERN WEST VIRGINIA
AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT. DAMAGING WIND GUSTS WILL BE THE PRIMARY
THREAT.

IN ADDITION...HEAVY DOWNPOURS ARE EXPECTED WITH THE STORMS...CAUSING
POOR DRAINAGE AND STREET FLOODING. IF REPETITIVE STORMS
OCCUR...LOCALIZED FLASH FLOODING MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY...WITH
DAMAGING WIND GUSTS THE PRIMARY THREAT.

IN ADDITION...HEAVY DOWNPOURS ARE EXPECTED THURSDAY AND THURSDAY
NIGHT WITH ANY STORMS THAT DEVELOP...CAUSING POOR DRAINAGE AND
STREET FLOODING. IF REPETITIVE STORMS OCCUR...LOCALIZED FLASH
FLOODING MAY DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ008-013>020-024>040-046-047-162000-
DICKENSON-BUCHANAN-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
346 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING.

IN ADDITION...HEAVY DOWNPOURS ARE EXPECTED WITH ANY STORMS THAT
DEVELOP...CAUSING POOR DRAINAGE AND STREET FLOODING. IF
REPETITIVE STORMS OCCUR...LOCALIZED FLASH FLOODING MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT.

IN ADDITION...HEAVY DOWNPOURS ARE EXPECTED WITH ANY STORMS THAT
DEVELOP...CAUSING POOR DRAINAGE AND STREET FLOODING. IF
REPETITIVE STORMS OCCUR...LOCALIZED FLASH FLOODING MAY DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 9:52 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
952 PM EDT WED JUN 15 2016

OHZ075-084-160215-
VINTON-ATHENS-
952 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN VINTON AND
WEST CENTRAL ATHENS COUNTIES...

AT 951 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LOGAN TO 6 MILES SOUTH OF HOCKING
HILLS STATE PARK. MOVEMENT WAS SOUTHEAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE HOPE STATE PARK...NELSONVILLE...CHAUNCEY...ZALESKI...
CREOLA AND THE PLAINS.

LAT...LON 3945 8201 3919 8239 3937 8260 3937 8252
      3940 8251 3939 8229 3946 8228
TIME...MOT...LOC 0151Z 316DEG 19KT 3946 8235 3934 8254

25
Special weather statement, Jun 15, 10:18 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1018 PM EDT WED JUN 15 2016

OHZ066-067-075-076-083>085-WVZ009-160315-
VINTON-MORGAN-WASHINGTON-ATHENS-MEIGS-JACKSON-PERRY-WOOD-
1018 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...SOUTHERN
VINTON...MORGAN...ATHENS AND NORTHERN MEIGS COUNTIES...

AT 1017 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MCCONNELSVILLE TO NEAR
GLOUSTER TO NEAR LAKE HOPE STATE PARK TO NEAR MCARTHUR. MOVEMENT WAS
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...MARIETTA...BELPRE...WELLSTON...POMEROY...GLOUSTER...
MCCONNELSVILLE...MCARTHUR...BEVERLY...ALBANY...COOLVILLE...RUTLAND...
CHESTERHILL...NELSONVILLE...TUPPERS PLAINS...WASHINGTON...CHAUNCEY...
HAMDEN...MALTA AND BUCHTEL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 5 AND 17.
 ROUTE 50 IN WEST VIRGINIA NEAR MILE MARKER 1.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
      3958 8148 3965 8147 3964 8145 3963 8145
      3963 8142 3960 8139 3959 8134 3939 8150
      3920 8172 3901 8207 3918 8268 3931 8237
      3947 8217 3953 8210 3977 8196
TIME...MOT...LOC 0217Z 286DEG 29KT 3977 8186 3952 8201 3930 8228 3920
8251

CHARNICK
Special weather statement, Jun 15, 10:40 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 PM EDT WED JUN 15 2016

OHZ084>087-WVZ006>008-014-160345-
VINTON-LAWRENCE-MEIGS-GALLIA-MASON-CABELL-JACKSON-PUTNAM-
1040 PM EDT WED JUN 15 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
LAWRENCE...GALLIA...CENTRAL MEIGS...NORTHWESTERN PUTNAM...MASON AND
NORTHEASTERN CABELL COUNTIES...

AT 1040 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF RUTLAND TO 13 MILES EAST
OF LAKE VESUVIUS. MOVEMENT WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...GALLIPOLIS...POMEROY...RIO GRANDE...RACINE...
RUTLAND...HURRICANE...NEW HAVEN...ELEANOR...BUFFALO...MASON...
TEAYS VALLEY...MIDDLEPORT...AID...SYRACUSE...HARTFORD CITY...
CROWN CITY...ATHALIA...HENDERSON AND VINTON.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 36
AND 38.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3904 8181 3844 8195 3854 8251 3911 8237
TIME...MOT...LOC 0240Z 272DEG 27KT 3907 8230 3868 8240

23
Special weather statement, Jun 15, 10:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1051 PM EDT WED JUN 15 2016

KYZ105-WVZ005-013-024-025-160345-
LAWRENCE-LOGAN-MINGO-WAYNE-LINCOLN-
1051 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE...
NORTHWESTERN MINGO...SOUTHERN WAYNE...SOUTHWESTERN LINCOLN AND
NORTHWESTERN LOGAN COUNTIES...

AT 1047 PM EDT...HEAVY RAINFALL WAS FALLING IN SOUTHEASTERN LAWRENCE
COUNTY INTO SOUTHERN WAYNE COUNTY. THIS INCLUDED THE CITIES OF
CLIFFORD AND GLENHAYES. RADAR HAS ESTIMATED BETWEEN 1 AND 2 INCHES
OF RAIN HAS FALLEN IN THE PAST HOUR.

LOCATIONS IMPACTED INCLUDE...
LOUISA...MOUNT GAY-SHAMROCK...CHARLEY...GILL...HARTS...DUNLOW...
ULYSSES...KIAHSVILLE...HODE...GALLUP...GLENHAYES...CLIFFORD...
WILSONDALE...CRUM...DINGESS...VERDUNVILLE AND BREEDEN.

THIS INCLUDES ROUTE 119 NEAR MILE MARKER 29.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3811 8274 3810 8205 3785 8205 3787 8242
      3790 8244 3791 8247 3790 8247 3790 8248
      3792 8248 3793 8250 3795 8250 3796 8253
      3795 8258 3793 8258 3792 8260 3789 8260
      3788 8261 3789 8267 3792 8274
TIME...MOT...LOC 0247Z 272DEG 27KT 3800 8260

CHARNICK
Special weather statement, Jun 16, 12:01 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1201 AM EDT THU JUN 16 2016

WVZ010-011-019-020-030-160500-
PLEASANTS-RITCHIE-TYLER-DODDRIDGE-LEWIS-
1201 AM EDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN RITCHIE...
SOUTHEASTERN PLEASANTS...DODDRIDGE...NORTHWESTERN LEWIS AND TYLER
COUNTIES...

AT 1159 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MIDDLEBOURNE TO NEAR PENNSBORO TO 8 MILES
SOUTHEAST OF HARRISVILLE. MOVEMENT WAS EAST AT 30 MPH.

HEAVY DOWNPOURS AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARRISVILLE...MIDDLEBOURNE...PENNSBORO...WEST UNION...ELLENBORO...
PULLMAN...AUBURN...HEBRON...NEW MILTON...WICK...GREENWOOD...ALMA...
GROVE...SMITHBURG...HIGHLAND...LIMA...SEDALIA...LEOPOLD...
BEREA AND PIKE.

THIS INCLUDES ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 35 AND
64.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3953 8077 3947 8071 3948 8068 3943 8055
      3936 8053 3929 8060 3923 8055 3922 8057
      3921 8053 3918 8059 3916 8056 3905 8055
      3907 8073 3910 8073 3911 8080 3909 8083
      3911 8103 3931 8113 3956 8095
TIME...MOT...LOC 0359Z 276DEG 25KT 3949 8089 3931 8102 3911 8095

23
Special weather statement, Jun 16, 12:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT THU JUN 16 2016

VAZ004-WVZ024-025-033-034-160500-
BUCHANAN-LOGAN-MCDOWELL-MINGO-WYOMING-
1213 AM EDT THU JUN 16 2016

NEAR MIDNIGHT...BRIEF DOWNPOURS WERE MOVING EAST AROUND 30 MPH
THROUGH EASTERN MINGO...EASTERN LOGAN...WYOMING AND MCDOWELL
COUNTIES.  THIS CLUSTER OF SHOWERS AND THUNDERSTORMS WAS AFFECTING
AREAS AROUND SUCH COMMUNITIES AS GILBERT...IAEGER...PINEVILLE...AND
WELCH.

A QUICK HALF INCH OF RAIN COULD FALL IN JUST 15 MINUTES...CAUSING
WATER TO FLOW ACROSS ROADS FROM OVERFLOWING DITCH LINES OR FROM
RUNOFF OFF MOUNTAINSIDES. LATE NIGHT MOTORISTS NEED TO DRIVE SLOWER
DURING THESE LATE NIGHT STORMS.

WIND GUSTS OF 30 MPH MAY OCCUR...MOSTLY ACROSS HIGH TERRAIN.

THE RAIN SHOULD DIMINISH OVER EASTERN LOGAN AND EASTERN MINGO
COUNTIES BEFORE 1 AM...THEN BETWEEN 1 AND 2 AM OVER WYOMING AND
MCDOWELL COUNTIES.

LAT...LON 3724 8174 3728 8176 3728 8185 3733 8187
      3736 8193 3741 8192 3750 8202 3754 8197
      3758 8212 3771 8208 3765 8136 3755 8131
      3750 8125 3746 8131 3741 8129 3742 8131
      3727 8142 3726 8150 3721 8156 3720 8168
TIME...MOT...LOC 0403Z 287DEG 28KT 3760 8194

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:29 PM EDTSevere Thunderstorm WarningRLXWayne19 min
Jun 15, 10:40 PM EDTSpecial Weather StatementRLXMason65 min
Jun 16, 12:01 AM EDTSpecial Weather StatementRLXDoddridge, Tyler59 min
Jun 16, 3:51 PM EDTSpecial Weather StatementRLXPleasants, Wood39 min
Jun 16, 4:01 PM EDTSevere Thunderstorm WarningRLXWood29 min
Jun 16, 4:12 PM EDTSevere Thunderstorm WarningRLXJackson, Roane33 min
Jun 16, 4:31 PM EDTSevere Thunderstorm WarningRLXKanawha, Mason, Putnam29 min
Jun 16, 4:38 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie37 min
Jun 16, 4:40 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane, Wirt35 min
Jun 16, 4:56 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Upshur49 min
Jun 16, 5:03 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis, Ritchie27 min
Jun 16, 5:41 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Raleigh, Wyoming34 min
Jun 16, 5:45 PM EDTSevere Thunderstorm WarningRLXBarbour, Lewis, Randolph, Upshur45 min
Jun 16, 5:54 PM EDTSevere Thunderstorm WarningRLXBoone, Logan21 min
Jun 16, 6:05 PM EDTSevere Thunderstorm WarningRLXClay, Nicholas, Webster40 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming37 min
Jun 16, 6:09 PM EDTSevere Thunderstorm WarningRLXPocahontas36 min
Jun 16, 6:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Webster52 min
Jun 16, 6:52 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster53 min
Jun 15, 9:25 PM EDTSpecial Weather StatementRLXMorgan, Perry50 min
Jun 15, 9:52 PM EDTSpecial Weather StatementRLXVinton23 min
Jun 15, 10:18 PM EDTSpecial Weather StatementRLXAthens, Meigs, Morgan, Vinton, Washington57 min
Jun 15, 10:51 PM EDTSpecial Weather StatementRLXLawrence54 min

Nearby

Special Weather Statements in West Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.